Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Exercises to reverse Lipoatrophy
Apr 19, 2008

Hi Nelson,

I had severe Lipoatrophy but since i switched medication to ATRIPLA..it is slowly being reversed. The most affected was my lower body, my butt and thighs disappeared and my legs are thin and stomach is big. I go to the gym three times a week and my trainer encouraged me to do strength training to build muscle but iam not seeing any results. What are the best exercises to help in this case? especially the most effective abs exercises?

Please advise thanks and regards Charity.

Response from Mr. Vergel

Dera Charity:

Your question is one of the most common ones I get.

Exercise can increase lean body mass AND burn visceral and subcutaneous fat. Some of us have been working out hard to increase lean body mass in our arms, butt, legs to compensate for the fat loss that has occured in those areas due to AZT/D4T induced lipoatrophy.

Skinny legs are common in long term survivors. The best exercise is squating with a machine (I do not use free weights for squating unless it is using dumbells at each side)Lunges are great but I hate them :)because I had back surgery 15 years ago and am very careful not to strain my back.

Be careful with abdominal exercises since they may make your belly bigger as muscles grow. Some of us were in a way lucky to have lipoatrophy in the abs that help us show a six pack more, even with protuding bellies induced by visceral fat or heavy use of androgens in the past.

I absolutely love this web site for exercise videos: http://www.exrx.net/Lists/Directory.html

Check it out.

Nelson



Previous
general lipoatrophy
Next
KPAX

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement